MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number 10439011
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The picture was reviewed, and no root cause can be determined.However, it was reported that the device is available for analysis.Therefore, once the device is received by the bwi product analysis lab, the evaluation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was noted that after opening the ultrasound catheter, they noticed a hair lodged into the catheter handle.It was noticed right after it was taken out of the package.The reporter noted that the hair was located on the catheter to ultrasound system connection port.When the catheter was exchanged, the issue was resolved, and the case continued.No adverse patient consequence was reported.The device was not used on the patient.
 
Additional Manufacturer Narrative
It was noted that after opening the ultrasound catheter, they noticed a hair lodged into the catheter handle.It was noticed right after it was taken out of the package.The reporter noted that the hair was located on the catheter to ultrasound system connection port.When the catheter was exchanged, the issue was resolved, and the case continued.No adverse patient consequence was reported.The device was not used on the patient.Device investigation details: the device was returned to biosense webster (bwi) for evaluation.Visual inspection of the returned device was performed following bwi procedures.Visual analysis revealed that foreign material-like a hair in the handle was observed.It is important to mention that the device was not returned in its original packaging.Due to this condition, a supplier manufacturing meeting was performed to determine the source of origin of the particle exhibited.A device history record (dhr) evaluation was performed for the finished device, and no internal actions related to the reported complaint condition were identified.Based on dhr, procedure review, and operator interview result, the possibility of the product containing foreign material (especially ¿hair¿) is very low.Nevertheless, the customer found an object in the product that identified as a hair, therefore, all possibilities that could have caused this issue were reviewed.An assumption can be made that the contaminant may have been introduced by the operator during the last process, the packaging process, by mistake.An operator training was conducted based on the complaint description, as corrective action.The sterilization issue reported by the customer was confirmed, since hair was observed on the device handle.The potential cause of the contamination is traced to manufacturing process.The instructions for use contain (ifu) the following warning and precaution: inspect the sterile packaging and tubing set prior to use.Do not use if opened or damaged.Do not reuse, reprocess or resterilize.Reuse, reprocessing, or resterilization may compromise the structural integrity of the device and/or lead to device failure that in turn may result in patient injury, illness, or death.Also, reprocessing or resterilization of single use devices may create a risk of contamination and/or cause patient infection or cross-infection, including, but not limited to, the transmission of infectious disease(s) from one patient to another.Contamination of the device may lead to injury, illness, or death of the patient.Correction to the initial report: corrected full udi has been populated to field d4.Primary udi number.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19823533
Report Number2029046-2024-02498
Device Sequence Number8679949
Product Code OBJ
UDI-Device Identifier10846835008852
UDI-Public(01)10846835008852(17)250415(10)E8551872
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2025
Device Catalogue Number10439011
Device Lot NumberE8551872
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown